MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 19mm 3000tfx aortic valve in aortic position is under evaluation for a possible valve in valve procedure after an implant duration of 6 years, 5 months due to regurgitation.
 
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: per doc-0249230, regurgitation identified post-procedurally has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Regurgitation occurring during device implantation or post-procedurally is most commonly related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing non-conformance.A definitive root cause is unable to be determined, however, patient and/or procedural factors likely caused or contributed.All pertinent information available to edwards lifesciences has been submitted.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, b5, b7, g3, g6, h2, h6 (clinical code, type of investigation, and investigation conclusions).Engineering evaluation summary: the most likely root cause is patient-related factors, including hyperlipidemia (hld), diabetes mellitus (dm), coronary artery disease (cad).All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was reported and learned through investigation that a patient with a 19mm 3000tfx aortic valve in aortic position is under evaluation for a valve in valve procedure after an implant duration of six (6) years, five (5) months due to regurgitation.The patient presented with heart failure and shortness of breath.
 
Event or Problem Description
It was reported and learned through investigation that a patient with a 19mm 3000tfx aortic valve in aortic position underwent a valve replacement procedure after an implant duration of six (6) years, 10 months due to regurgitation.The patient presented with heart failure and shortness of breath.Avr was completed with a 21mm 11500a aortic valve.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b2 - b5, d6, g3, g6, h2, h6.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19937295
Report Number2015691-2024-05957
Device Sequence Number20056353
Product Code DYE
UDI-Device Identifier00690103163636
UDI-Public(01)00690103163636(17)200307
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2020
Device Model Number3000TFX
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2024
Supplement Date Received by Manufacturer09/12/2024
09/16/2024
01/07/2025
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/16/2024
09/17/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale